2016 Program

MassMyco3 Program

Sat September 24, 2016

UMass Amherst, Life Science Laboratories

 

8:30    Registration

9:00    Welcome

9:10    KEYNOTE: Anther-smut fungi of wild carnations: life at the edge of species distributions. Michael Hood, Amherst College.

Section 1. Evolution and Adaptation (Jennifer Talbot) (9:45-10:30) (3 talks 15 min/talk)

9:45    Effects of climate change across seasons on mycorrhizal community composition at Hubbard brook experimental forest. Maria Garcia, Boston University

10:00  Copy number variation contributes to cryptic genetic variation in outbreak lineages of Cryptococcus gattii from the North American Pacific Northwest. John Gibbons, Clark University

10:15  Experimental Evolution of Fusarium oxysporum f. sp. lycopersici 4287. Dilay Ayhan, UMass Amherst

10:30  Coffee break

 

Section 2. Diversity (Rob Wick) (11:00-12:00) (4 talks 15 min/talk)

11:00  Living tissue or pure culture: does growth substrate affect virulence of P. infestans sporangia? Sean Patev, Clark University

11:15  Acquired protein kinases enhance environmental sensing and cell cycle control among the Fusarium oxysporum species complex. Greg Delulio, UMass Amherst

11:30  Cooperation, combat, and cheating: Microbial species interactions drive plant litter decomposition. Carolyn Zeiner, Boston University

11:45  Analysis of Soil Community RNA Captures Changes in Eukaryotic Taxonomy and Function in Response to Long-Term Warming. Lauren Alteio, UMass Amherst

 

 

12:00  Lunch and posters

 

Section 3. Ecology (Erik Hobbie) (2:00-3:00) (4 talks 15 min/talk)

2:00    Detection of internal decay in American elms (Ulmus americana) undergoing regular injections for control of Dutch elm disease using sonic and electrical resistance tomography. Nicholas Brazee, UMass Amherst

 

2:15    Biomass and richness of truffle-producing fungi from field surveys and eastern chipmunk (Tamias striatus) scat. Ryan B Stephens, University of New Hampshire

 

2:30    Meta-Analysis of Fungal Succession in Leaf Litter Decomposition. Sasha Vivelo, Boston University

2:45    A field guide to collecting for databases. Holly Elmore, Harvard University

 

3:00    Coffee break

 

Section 4. MassMyco – unique resources and challenges (3:30 -4:30) (David Hibbett) (2 talks 30 min/talk)

3:30    The Farlow Reference Library and Herbarium: a resource for the future. Donald Pfister, Harvard University

3:50    TBD: John/Erik Hobbie.

4:10   Plant Pathogens in the Pioneer Valley, old and new. Robert Wick, UMass Amherst

 

4:30    Closing remarks best presentation awards

 

 

 

POSTERS

Coming soon

Advertisements